Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi there! I am not a Dr., however I am a licensed psychotherapist... would you like to request a Dr. specifically, or would you like to try to see if I can be of any help? I am knowledgable in stress management and anxiety... it is up to you :-)
Great! Ok.. so fill me in on the details of what is going on, and let me see what comes to mind, ok?
Is this all brand new to you? The first step in anything like this is to see your doctor for some routine testing to be sure that it isn't anything physical... once that is ruled out, you can then start to work on exploring what is triggering the anxiety. The symptoms you describe, like joint pain, aren't usually connected to anxiety alone. Wondering if you can talk to your Dr. about trying something other than the cipralex? I am attaching a link to some simple things you can try to alleviate anxiety here: http://www.helpguide.org/mental/anxiety_self_help.htm
I do recommend a change of medications to see if that helps to resolve the insomnia, etc...
The key to controlling panic and anxiety is self-talk... reminding yourself that you are safe in the moment, and telling yourself to just breathe. You are having more physical symptoms of fear, and learning how to calm yourself and cope with thoughts that frighten you will be the key.
Working on focusing on relaxing your muscles, one area at a time, can help. The article talks about ways to challenge your own thinking and to "change the channel" from fear to calming thoughts will be helpful to you.
Counseling will also be helpful; having someone teach you in person ways to relax when you feel anxious can make all the difference.
Sure... it just depends on how severe the anxiety is. But, I still think that a discussion is called for with your Dr. about the meds, because they could be causing more side effects than are helpful.
It may be worth a call to him/her to talk about how you are feeling...
Here are some side effects I found for cipralex:
Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.
Sounds like you are experiencing a few, and they do sound quite bothersome, so I say talk to the doctor :-)
You're very welcome!! All the best to you, my friend! :-)
Let me know if I can be of any service to you in the future--- just put my name at the beginning of your question... and take good care of yourself!